Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 18, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Oct 26, 2009, 3:03 AM PDT for 5 counties in Nevada; Mono County, California. It took effect at Oct 26, 2009, 6:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 3:03 AM PDT (10:03 UTC)
- In effect from
- Oct 26, 2009, 6:00 PM PDT
- Expired
- Oct 27, 2009, 2:53 PM PDT
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 261003 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 303 AM PDT MON OCT 26 2009 CAZ073-NVZ001-262300- /O.NEW.KREV.WI.Y.0018.091027T0600Z-091028T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 303 AM PDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. * TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION LATE TONIGHT. THIS WILL BRING PERIODS OF STRONG WINDS TONIGHT AND AGAIN TUESDAY AND TUESDAY EVENING. * WINDS: AHEAD OF THE FRONT TONIGHT SOUTHWEST WINDS GUSTING TO 55 MPH ARE FORECAST WITH HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. BEHIND THE FRONT ON TUESDAY AND TUESDAY EVENING WINDS WILL SWITCH TO THE NORTH WITH GUSTS TO 55 MPH EXPECTED. HIGH SIERRA RIDGES WILL SEE GUSTS EXCEEDING 100 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-262300- /O.EXB.KREV.LW.Y.0055.091027T0000Z-091028T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 303 AM PDT MON OCT 26 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY FOR PYRAMID LAKE. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE AFTERNOON CONTINUING THROUGH TONIGHT. WINDS WILL BECOME NORTH TUESDAY AFTER A STRONG COLD FRONT PASSES WITH GUSTS TO 40 MPH LIKELY. * WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-262300- /O.EXT.KREV.LW.Y.0055.091026T1900Z-091028T1200Z/ GREATER LAKE TAHOE AREA- 303 AM PDT MON OCT 26 2009 ...LAKE WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR LAKE TAHOE... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR LAKE TAHOE. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON CONTINUING TONIGHT. WINDS WILL BECOME NORTH TO NORTHEAST TUESDAY AT AFTER A COLD FRONT PASSES THROUGH THE AREA. GUSTS TO 40 MPH ARE EXPECTED TUESDAY THROUGH TUESDAY NIGHT. * WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES OF LAKE TAHOE COULD SEE HIGH WAVES DUE TO THE NORTH AND NORTHEAST WINDS TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CS HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 262153 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 253 PM PDT MON OCT 26 2009 NVZ003-271300- /O.EXB.KREV.WI.Y.0018.091027T0100Z-091027T1300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 253 PM PDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY. * TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION TONIGHT WITH PERIODS OF STRONG WIND THROUGH TUESDAY MORNING. * WINDS: WINDS TONIGHT WILL BE WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH AND HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. BEHIND THE FRONT ON TUESDAY...WINDS WILL SWITCH TO THE NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE ADVISORY PERIOD...ESPECIALLY ON HIGHWAY 395 THROUGH THE WASHOE AND CARSON VALLEYS. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-271300- /O.CON.KREV.WI.Y.0018.091027T0600Z-091028T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 253 PM PDT MON OCT 26 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. * TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION LATE TONIGHT. THIS WILL BRING PERIODS OF STRONG WIND LATE TONIGHT THROUGH TUESDAY EVENING. * WINDS: WINDS TONIGHT WILL BE WEST 20 TO 35 MPH WITH GUSTS TO 55 MPH AND HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. BEHIND THE FRONT ON TUESDAY...WINDS WILL SWITCH TO THE NORTH 20 TO 35 MPH WITH GUSTS TO 45 MPH. HIGH SIERRA RIDGES WILL SEE GUSTS NEAR 100 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-271300- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/ GREATER LAKE TAHOE AREA- 253 PM PDT MON OCT 26 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH STARTING LATER THIS EVENING. WINDS WILL BECOME NORTH TO NORTHEAST TUESDAY AFTER A COLD FRONT PASSES THROUGH THE AREA. GUSTS TO 40 MPH WILL CONTINUE THROUGH TUESDAY NIGHT. * WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES TUESDAY AND TUESDAY NIGHT DUE TO THE NORTH AND NORTHEAST WIND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-271300- /O.CON.KREV.LW.Y.0055.091027T0000Z-091028T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 253 PM PDT MON OCT 26 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH STARTING LATER THIS EVENING. WINDS WILL BECOME NORTH TUESDAY AFTER A STRONG COLD FRONT PASSES WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 271004 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 304 AM PDT TUE OCT 27 2009 NVZ003-271115- /O.CAN.KREV.WI.Y.0018.000000T0000Z-091027T1300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 304 AM PDT TUE OCT 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY FOR THE SIERRA FRONT. A STRONG COLD FRONT MOVED THROUGH THE AREA EARLIER THIS MORNING PRODUCING WIND GUSTS TO 50 MPH ALONG WITH AREAS OF BLOWING DUST. WINDS WILL SUBSIDE FOR A PERIOD THIS MORNING BEFORE PICKING BACK UP THIS AFTERNOON WITH GUSTS TO 40 MPH EXPECTED. $$ CAZ073-NVZ001-272315- /O.CON.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 304 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: AN INTENSE COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. THIS WILL BRING PERIODS OF STRONG WIND THROUGH THIS EVENING. * WINDS: WINDS EARLY THIS MORNING WILL BE WEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 395 AND NEAR MAMMOTH MOUNTAIN. BEHIND THE FRONT THIS AFTERNOON...WINDS WILL SWITCH TO THE NORTH 20 TO 35 MPH WITH GUSTS TO 45 MPH. HIGH SIERRA RIDGES WILL SEE GUSTS NEAR 100 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-272315- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/ GREATER LAKE TAHOE AREA- 304 AM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR LAKE TAHOE. * WINDS: NORTH WINDS WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES TODAY AND TONIGHT DUE TO THE NORTH AND NORTHEAST WIND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-272315- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 304 AM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE. * WINDS: NORTH WINDS WITH GUSTS TO 40 MPH ARE EXPECTED MUCH OF TODAY THROUGH THIS EVENING. * WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 271600 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 900 AM PDT TUE OCT 27 2009 CAZ073-NVZ001-280000- /O.CON.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 900 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * A COLD FRONT HAS MOVED SOUTH OF THE AREA. WINDS HAVE DECREASED OVER THE LOWER ELEVATIONS...BUT SHOULD INCREASE THIS AFTERNOON. * NORTH WINDS OF 15 TO 25 MPH WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER GUSTS ARE POSSIBLE IN NORTH-SOUTH CANYONS AND VALLEYS ALONG HIGHWAYS 6...95 AND 395. SIERRA RIDGES WILL CONTINUE TO GUST AT 80 TO 100 MPH. * TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-280000- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/ GREATER LAKE TAHOE AREA- 900 AM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * NORTH WINDS OF 10 TO 20 MPH WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. WINDS ARE FORECAST TO SHIFT TONIGHT TO THE NORTHEAST AND EAST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS OF 2 TO 4 FEET...WITH WAVE UP TO 5 FEET ON THE SOUTH AND WEST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY. * THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES LATER TODAY AND TONIGHT. SMALL BOATS IN DOCK OR TIED TO MOORINGS MAY CAPSIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-280000- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 900 AM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * NORTH WINDS AT 10 TO 15 MPH WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. * WAVE HEIGHTS WILL REMAIN AT 3 TO 4 FEET...WITH POTENTIAL FOR HIGHER WAVES NEAR THE SOUTHERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO BRONG
000 WWUS75 KREV 272153 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 253 PM PDT TUE OCT 27 2009 CAZ073-NVZ001-272300- /O.CAN.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 253 PM PDT TUE OCT 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 15 TO 25 MPH WILL AFFECT MONO AND MINERAL COUNTIES TONIGHT. GUSTS TO 40 MPH ARE POSSIBLE FOR AREAS SOUTH OF MAMMOTH LAKES AND BENTON IN MONO COUNTY...AND AREAS SOUTH OF HAWTHORNE IN MINERAL COUNTY. $$ NVZ004-272300- /O.CAN.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 253 PM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE REMAINED LIGHT MOST OF TODAY ON PYRAMID LAKE. NORTH WINDS MAY INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH LATE THIS AFTERNOON...BUT WILL DECREASE AFTER SUNSET. $$ CAZ072-NVZ002-280600- /O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/ GREATER LAKE TAHOE AREA- 253 PM PDT TUE OCT 27 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO THIS EVENING. WINDS ARE FORECAST TO SHIFT TONIGHT TO THE NORTHEAST AND EAST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS OF 2 TO 4 FEET...WITH WAVE UP TO 5 FEET ON THE SOUTH AND WEST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY. * THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES TONIGHT. SMALL BOATS TIED TO NEAR SHORE MOORINGS MAY CAPSIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:58 AM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 26, 1:58 AM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
158 AM PDT MON OCT 26 2009
.SHORT TERM...
150KT JET STREAK CENTERED 1200 W OF PDX FCST TO INTENSIFY AS IT DIGS
SOUTHWARD OVER THE WRN CONUS TUE/WED. THIS WILL BRING A STRONG COLD
FRONT THRU THE REGION LATE TNGT WITH 700MB TEMPS DROPPING TO NEAR
-14C BY WED. 700MB TEMPERATURE ANOMALIES TO -2.5 STD DEV BY
12Z/WED...CHILLY. HIGH CONFIDENCE IN WIND/PRECIP FCSTS, THOUGH THERE
IS SOME SPREAD IN TIMING OF FROPA PER SREF.
INCREASING WESTERLY MTN TOP FLOW COUPLED WITH TIGHTENING MSLP
GRADIENT WILL HELP CRANK UP WINDS THIS AFTN INTO TNGT AHEAD OF THE
FRONT. COULD APPROACH WIND ADV CONDITIONS ALONG/N I-80, BUT MOST
SERIOUS PRE-FRONTAL WIND THREAT APPEARS TO BE S OF US-50 WHERE MTN
WAVE MAY DEVELOP IN MONO CO TNGT. INTENSE FRONTOGENESIS COUPLED WITH
MODEST INSTABILITY (MUCAPE 50-100) SHOULD PRODUCE A BAND OF
SHRA/SHSN WITH FRONT TNGT. SNOW LEVELS WILL PLUMMET TO VALLEY FLOORS
WITH FROPA. COULD SEE SOME LGT SN ACCUMS IN RNO/CC AREAS 9-15Z/TUE
WHICH COULD IMPACT MORNING DRIVE, BUT BEST ACCUMS SHOULD REMAIN
ABOVE 5500 FT.
POST-FRONTAL AIRMASS WHILE SIGNIFICANTLY COLDER WILL ALSO CONTINUE
TO BE WINDY. VERY IMPRESSIVE MSLP GRADIENT NORTH OF 987MB LOW OVER
AZ/NM WILL PRODUCE STRONG WIND GUSTS TUE/TUE NGT. NE RIDGE WINDS
EXCEEDING 90-110 MPH LIKELY ESPECIALLY TUE NGT/WED AM AS JET STREAK
PASSES OVERHEAD COUPLED WITH AN SIGNIFICANT TROPOPAUSE FOLD (DOWN TO
700MB). WOULD NOT WANT TO FLY THRU THIS FEATURE GIVEN POTENTIAL
FOR EXTREME TURB WE COULD SEE A NE WIND EVENT AT TAHOE TUE NGT INTO
WED GIVEN THE FLOW PATTERN.
GOOD POTENTIAL FOR LAKE EFFECT SNOW BANDS OFF OF PYRAMID AND TAHOE
TUE/TUE NGT GIVEN HOW COLD THE AIRMASS IS. MODIS SSTS FROM SUNDAY
SHOW LAKE SFC TEMPS OF 55F...SO LAPSE RATES WILL BE STEEP. ALSO,
MODELS ARE ALL BEGINNING TO SHOW A SECONDARY STREAK OF PRECIP TUE
NGT DROPPING SWD ACROSS THE CWA IN ASSOCIATION WITH JET EXIT REGION
ASCENT AND WEAK CONDITIONAL INSTABILITY. GIVEN VERY COLD 700MB TEMPS
AND HIGH SN RATIOS, WE COULD SEE A PERIOD OF +SN FROM RNO/TAHOE DOWN
INTO MONO CO IF THIS FEATURE PANS OUT. HAVE INCREASED POPS TO LIKELY
FOR UPSLOPE FAVORED AREAS TUES NGT. CS
.LONG TERM...
FEW CHANGES WERE MADE THIS MORNING AS MODELS WERE IN GENERAL
AGREEMENT WITH THE LARGE SCALE FLOW BUT STILL HAVING DIFFICULTY
NARROWING A SOLUTION WITH REGARD TO THE FINER DETAILS. UPR LOW IS
SITUATED NR THE FOUR CORNERS RGN AT BEGINNING OF PD AND BEGINS TO
LIFT OUT AS STRONG WESTERLIES UNDERCUT AK RDG AND GIVE UPR LOW
(KICKER SYSTEM) NR BRITISH COLUMBIA COAST A NUDGE. A NEARLY ZNL FLOW
IS INDICATED OVER THE WEEKEND AS MAIN BELT OF JET STREAM WINDS
(DYNAMICS) AND DEEP MOISTURE AFFECT THE PACNW AND STAY MOSTLY NORTH
OF AREA. MODELS VARY LATE IN PD WITH AMOUNT OF AMPLIFICATION
UPSTREAM OVER THE ERN PAC AND THIS IN TURN AFFECTS HOW MUCH RIDGING
WL TAKE PLACE OVR OUR AREA. A BLEND OF SOLNS WAS BORROWED AGAIN THIS
MRNG WHICH REPRESENTS PERSISTENCE IN THE FCST AND SLIGHTLY LESS
RIDGING THAN INDICATED IN THE DETERMINISTIC RUN OF THE GFS. A COLD
DRY START THU WL BE FOLLOWED BY A MODEST WARMUP INTO THE WEEKEND
WITH SOME LIGHT PCPN POSSIBLE IN WARM ADVECTION PATTERN/NR SRN
EXTENT OF DYNAMICS WHICH WOULD HAVE MOST PROBABLE IMPACT ON THE NRN
ZNS. SLGT CHC-CHC POPS WERE MAINTAINED THRU ENTIRE FCST NRN ZNS
WHILE SLGT CHC SRN AREAS WAS TAPERED TO NO WEATHER MENTION BY SUN.
THERE WL BE PDS OF CONSIDERABLE CLOUD COVER ESPECIALLY NRN HALF OF
RGN. HOHMANN
&&
.AVIATION...
AN INTENSE CDFNT WL ORGANIZE AND PUSH SWD THRU OREGON TDY AND THEN
ADVANCE ACRS THE SIERRA AND WRN NV TNGT. WINDS ALOFT AND SFC
GRADIENTS WL INCR MOST NOTICEABLY THIS AFTN WITH GUSTS ON THE RIDGES
APPROACHING 80KT BY 27/00Z. SFC WND WL BEGIN TO RESPOND MAINLY AFT
20Z WITH GUSTS AOB 30KT. THE GUSTY WINDS WL CONT OVRNGT AS MIXING
REMAINS STRONG IN ADVANCE OF AND VCNTY OF CDFNT. WINDS WL SWITCH TO
THE NORTH AND REMAIN QUITE GUSTY ALG THE I-80 CORRIDOR 27/09Z-11Z.
FOR AVIATION INTERESTS ALG THE ERN SIERRA FM KRNO-KBIH...INCRG RDG
WINDS AND SOUNDING PROFILES SUPPORT MT WAVES WITH SOME POTENTIAL FOR
STRONG WIND GUSTS TO REACH THE SFC...ESPECIALLY AHD OF CDFNT
27/08Z-14Z. AS TROPOPAUSE FOLD REACHES THE AREA LATE TUE-TUE NGT...
INCREASING WND GRADIENT/TURBULENCE IS LIKELY TO AFFECT FLIGHTS ACRS
THE SIERRA.
RAIN/SNOW SHOWERS WL ACCOMPANY UNUSUALLY STRONG FRONT WITH SOME
LIGHT SNOW ACCUMULATIONS POSSIBLE MAINLY ABV 5500 FT AS TEMPS AT
LOWER ELEVATIONS WL INIT BE TOO WARM FOR ANY BRIEF PD OF SNOW TO
ACCUMULATE. SECONDARY SYSTEM WL DIVE SWD ALG ERN SIERRA TUE NGT AND
HAS A BETTER POTENTIAL TO PRODUCE ACCUMULATING SNOW WITH COLD
AIRMASS IN PLACE. AT THIS TIME THE BEST SNOWFALL POTENTIAL APPEARS
TO BE SOUTH OF AREA TAF SITES...AFFECTING LOCAL AIRPORTS FROM MINDEN
SWD TO KMMH. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY
FOR NVZ004.
WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY FOR
NVZ001.
LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR
NVZ002.
CA...WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY FOR
CAZ073.
LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR
CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Oct 26, 3:02 AM PDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 302 AM PDT MON OCT 26 2009 CAZ070>073-NVZ001>005-262300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY...EMPIRE...GERLACH 302 AM PDT MON OCT 26 2009 ...STRONG COLD FRONT TO IMPACT THE REGION TONIGHT THROUGH TUESDAY... AN AREA OF LOW PRESSURE MOVING THROUGH WESTERN CANADA COUPLED WITH A POWERFUL JET STREAM ALOFT WILL HELP PUSH A STRONG COLD FRONT THROUGH THE REGION TONIGHT AND EARLY TUESDAY. GUSTY WINDS, RAIN AND SNOW SHOWERS, AND DRAMATICALLY COLDER TEMPERATURES ARE EXPECTED. THE IMPACTS ARE SUMMARIZED BELOW: * WIND: GUSTY WEST TO SOUTHWEST WINDS TO 40 MPH ARE EXPECTED STARTING THIS AFTERNOON AND CONTINUING TONIGHT. WINDS WILL SWITCH TO THE NORTH EARLY TUESDAY MORNING AS THE FRONT PASSES AND REMAIN GUSTY THROUGHOUT THE DAY. STRONGER WINDS ARE LIKELY IN MONO AND MINERAL COUNTIES WHERE WIND ADVISORIES HAVE BEEN POSTED. HIGH PROFILE VEHICLES TRAVELING THROUGH THE SIERRA AND WESTERN NEVADA WILL BE NEGATIVELY IMPACTED BY THESE WINDS. IN ADDITION...BLOWING DUST WILL IMPAIR VISIBILITY FOR A TIME OVER WESTERN NEVADA...ESPECIALLY AREAS NEAR I-80 AND HIGHWAY 50 OVER THE BASIN AND RANGE EXTENDING SOUTHWARD ALONG HIGHWAY 95 TO WALKER LAKE. SIERRA RIDGES WILL LIKELY GUST OVER 100 MPH DURING THIS PERIOD. * PRECIPITATION: RAIN AND SNOW SHOWERS ARE EXPECTED ALONG THE COLD FRONT MONDAY NIGHT INTO TUESDAY. SNOW LEVELS WILL RANGE FROM 5000 FEET NORTH OF SUSANVILLE TO 9000 FEET OVER MONO COUNTY. THESE WILL FALL QUICKLY TO NEAR VALLEY FLOORS AND LAKE TAHOE LEVEL BY TUESDAY MORNING. DUE TO THE INITIAL WARM CONDITIONS AND QUICK MOVEMENT OF THE COLD FRONT...SNOW ACCUMULATIONS WILL BE LIMITED. AS THE COLDER AIR SPREADS AND OVERTAKES THE ENTIRE AREA TUESDAY AND TUESDAY NIGHT...THE POTENTIAL EXISTS FOR A NARROW BAND OF LAKE EFFECT SNOW SOUTH OF PYRAMID LAKE. IN ADDITION...A SECONDARY DISTURBANCE MAY INCREASE SNOW SHOWER DEVELOPMENT TUESDAY NIGHT...MAINLY SOUTH OF HIGHWAY 50. THIS COULD RESULT IN A MORE WIDESPREAD AREA OF SNOWFALL ACCUMULATION AND POTENTIAL TRAVEL ISSUES ALONG THE EASTERN SIERRA. ANYONE PLANNING TRAVEL TO THE SOUTH OF RENO TUESDAY NIGHT AND WEDNESDAY MORNING SHOULD MONITOR THE LATEST FORECASTS AND WEATHER CONDITIONS CLOSELY FOR UPDATES. * TEMPERATURES: TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY COMPARED TO THE RELATIVELY MILD WEATHER THE REGION HAS BEEN EXPERIENCING. HIGHS IN THE 60S AND 70S WILL BE REPLACED WITH MOSTLY 40S TUESDAY THROUGH THURSDAY. SUB-FREEZING TEMPERATURES ARE FORECAST TUESDAY AND WEDNESDAY NIGHTS ACROSS THE ENTIRE REGION. ANY REMAINING SENSITIVE OUTDOOR PLANTS SHOULD BE SHELTERED. YOU SHOULD ALSO CONSIDER WINTERIZING SPRINKLER SYSTEMS AND WRAPPING EXPOSED PIPES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. HTTP://WEATHER.GOV/RENO
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.